Discussions that mention benadryl

Allergies board


I had the same problem as a child. I was allergic to red clothing. My mom bought me a new dress and I broke out all over with hives. It scared her to death. This went on for a while then she bought me another red outfit and it happened again. The doctors couldn't figure it out either. Finally, she figured it out on her own.

Now, 40 years later I can wear red clothing without getting hives, but it still tends to make my skin feel like it is burning. Around the same time that I was getting hives from the dye, the doctor put me on Benadryl and guess what, it gave me hives because it has the same red dye that the clothing had in it. Thankfully, now they make Benadryl Dye Free. I haven't used Benadryl in 40 years. Who would have ever thought that something to treat allergies would cause an allergic reaction.

I know that you must be very frustrated but it will probably turn out to be something simple. Hope you are able to figure it out soon. Best wishes!